Alert archive / Nebraska / Heat Advisories in 2021
Heat Advisory 3, NWS Omaha, NE
NWS Omaha, NE issued this heat advisory at Jun 16, 2021, 3:06 PM CDT for 25 counties in Nebraska; 8 counties in Iowa. It took effect at Jun 17, 2021, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2021, 3:06 PM CDT (20:06 UTC)
- In effect from
- Jun 17, 2021, 1:00 PM CDT
- Expired
- Jun 17, 2021, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Omaha, NE
All 33 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 19 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.1 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1960 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.1
The text
As transmitted.
183 WWUS73 KOAX 162006 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 306 PM CDT Wed Jun 16 2021 IAZ043-055-056-069-079-080-090-091-NEZ033-034-042>045-050>053- 065>068-078-088>093-170415- /O.NEW.KOAX.HT.Y.0003.210617T1800Z-210618T0100Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-Saunders- Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage- Johnson-Nemaha-Pawnee-Richardson- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 306 PM CDT Wed Jun 16 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY... * WHAT...Heat index values up to 108 expected. * WHERE...Portions of east central, northeast and southeast Nebraska and southwest and west central Iowa. * WHEN...From 1 PM to 8 PM CDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NEZ011-012-016-170100- /O.CON.KOAX.HT.Y.0002.000000T0000Z-210617T0100Z/ Knox-Cedar-Antelope- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Neligh, and Elgin 306 PM CDT Wed Jun 16 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 108. * WHERE...Antelope, Knox and Cedar Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
3 follow-up statements
139 WWUS73 KOAX 170050 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 750 PM CDT Wed Jun 16 2021 NEZ011-012-016-170200- /O.EXP.KOAX.HT.Y.0002.000000T0000Z-210617T0100Z/ Knox-Cedar-Antelope- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Neligh, and Elgin 750 PM CDT Wed Jun 16 2021 ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... Overnight lows are expected to drop into the lower 70s. $$ IAZ043-055-056-069-079-080-090-091-NEZ033-034-042>045-050>053- 065>068-078-088>093-170900- /O.CON.KOAX.HT.Y.0003.210617T1800Z-210618T0100Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-Saunders- Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage- Johnson-Nemaha-Pawnee-Richardson- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 750 PM CDT Wed Jun 16 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY... * WHAT...Heat index values up to 108 expected. * WHERE...Portions of east central, northeast and southeast Nebraska and southwest and west central Iowa. * WHEN...From 1 PM to 8 PM CDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
277 WWUS73 KOAX 170900 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 400 AM CDT Thu Jun 17 2021 NEZ015-030>032-172115- /O.EXA.KOAX.HT.Y.0003.210617T1800Z-210618T0100Z/ Thurston-Boone-Madison-Stanton- Including the cities of Pender, Macy, Walthill, Winnebago, Albion, St. Edward, Norfolk, and Stanton 400 AM CDT Thu Jun 17 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WHAT...Heat index peaking mostly between 102 and 108 this afternoon. * WHERE...Thurston, Boone, Madison and Stanton Counties. * WHEN...From 1 PM to 8 PM CDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ IAZ043-055-056-069-079-080-090-091-NEZ033-034-042>045-050>053- 065>068-078-088>093-172115- /O.CON.KOAX.HT.Y.0003.210617T1800Z-210618T0100Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-Saunders- Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage- Johnson-Nemaha-Pawnee-Richardson- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 400 AM CDT Thu Jun 17 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WHAT...Heat index peaking mostly between 105 and 110 this afternoon. * WHERE...Portions of east central, northeast and southeast Nebraska and southwest and west central Iowa. * WHEN...From 1 PM to 8 PM CDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
006 WWUS73 KOAX 171643 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1143 AM CDT Thu Jun 17 2021 IAZ043-055-056-069-079-080-090-091-NEZ015-030>034-042>045-050>053- 065>068-078-088>093-180100- /O.CON.KOAX.HT.Y.0003.210617T1800Z-210618T0100Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Thurston-Boone-Madison-Stanton-Cuming-Burt-Platte-Colfax- Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Seward-Lancaster- Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Pender, Macy, Walthill, Winnebago, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 1143 AM CDT Thu Jun 17 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values 105 to 110 expected. * WHERE...Most of eastern Nebraska and southwest Iowa. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this heat advisory went out at Jun 16, 12:22 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 16, 12:22 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1222 PM CDT Wed Jun 16 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 320 AM CDT Wed Jun 16 2021 Temperatures and precipitation chances should provide the primary forecast challenges the next few days. Pattern has not changed much since yesterday. A mid tropospheric ridge remains in place from the southwest US up into Manitoba. There is a trough over the Pacific northwest, and a jetstreak of around 100 knots at 300 mb was associated with that trough. The main height falls at 500 mb were from British Columbia and Alberta down toward northern ID and eastern WA. Thermal ridge at 700 mb was quite impressive, with 22 C at Flagstaff and 16 C as far northeast at Glasgow. Latest models suggest an increase in mid level temperatures and thickness values over our area today, compared to yesterday and mixing may be slightly deeper. Highs yesterday were mostly in the lower 90s, with extremes of 89 at Albion to 94 at Omaha Eppley, Millard and Wayne. Expect most areas today to be about 5-9 degrees warmer, biggest changes are expected in the western parts of the forecast area. Heat index values should reach 100 to 105 in eastern NE and probably 95 to 100 in southwest IA. Went with a heat advisory for Knox, Cedar and Antelope counties to blend in with LBF and FSD. As for any isolated showers or thunderstorms, like last night, we are again seeing some mid level isentropic upglide. This morning it is mostly from around 310 to 315 K. There are some mid clouds around, and earlier there were even a couple of cells across northeast KS that tracked due south. There is also some new activity tracking south between Sioux Falls and Kansas City. Will add at least some slight chance POPs this morning to western IA and parts of eastern NE, in agreement with some of the CAMs. Will also have some low POPs in mostly northeast NE late this afternoon and evening. This later day potential is mostly suggested by the 4km NAM and a few others in the NBM. If activity develops, it could track down toward Omaha and Lincoln by late evening. Tonight into Thursday. Mid level heights start to decrease a bit in our area as a closed low at 500 mb tracks east across central Canada. Heights will decrease even more in our area through Friday. A surface low should move into northeast NE late tonight with a cold front trailing from the low back into southwest NE. That front will push south toward Interstate 80 during the day. Temperatures should be hottest just ahead of that front, likely from 99 to 103 degrees. Record highs for Thursday are 100 at Omaha and Norfolk, with 101 at Lincoln - all from 1918. We are forecasting record highs at Lincoln and Omaha. If storms develop and track south through the area later today and this evening, they could linger overnight, especially in southeast NE and southwest IA. Will have some low POPs in our northern areas Thursday afternoon, north of the front. Storm chances will then spread south for Thursday night, but Friday should be cooler and for now will have a mainly dry forecast during the day. Highs should reach mostly 90 to 95, warmest near the KS border. Saturday into early next week. Mid level heights decrease early in the period as a trough rotates southeast across the northern and central Plains. We should have some chances for showers and storms, highest chances look to be from Saturday night into Sunday evening. High temperatures should reach 85 to 90 Saturday and 88 to 93 Sunday, but then the airmass does change as cooler air pushes in from the north. Highs Monday and Tuesday will mostly be in the upper 70s and lower 80s. Wednesday looks warmer again though, 85 to 90. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1218 PM CDT Wed Jun 16 2021 VFR conditions are expected through the period, with some wind gusts around 20 kts possible from the SSE. Overnight shower chances return to the area, but are on the low end so have elected to leave them out for this issuance. Overnight as well, low-level wind shear is expected develop with wind speeds at FL020 being over 40 kts. Tomorrow, a boundary is expected to slowly approach the area, and shift winds beyond the end of the TAF period. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...Heat Advisory until 8 PM CDT this evening for NEZ011-012-016. IA...None. && DISCUSSION...Miller AVIATION...Petersen
Hazardous weather outlook, Jun 16, 11:29 AM CDT, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 1129 AM CDT Wed Jun 16 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-170630- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 1129 AM CDT Wed Jun 16 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...This Afternoon and Tonight Isolated storms are possible this late afternoon or early evening across parts of northeast Nebraska, then track southward through the area during the evening and overnight hours. A few strong storms are possible, but the chance of organized severe weather seems low at this time. A heat advisory has been issued for parts of northeast Nebraska from 1 pm to 8 pm today. Heat index values in the area today should peak between 95 to 105, highest in far northeast Nebraska. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There will be a chance for thunderstorms in the northern parts of the area Thursday afternoon, and then those chances will spread southward over the rest of the area Thursday night. Storms could develop in parts of southeast Nebraska and southwest Iowa Friday evening near a frontal boundary. A few storms could be severe both Thursday and Friday. Heat index values as high as 108 will be possible across parts of southeast and east central Nebraska into southwest Iowa for Thursday afternoon and evening. Storm chances will be with us for part of the weekend and into early next week. The highest chances should be from Saturday evening through Sunday afternoon. Later outlooks will address the chance of severe storms in those periods. .SPOTTER INFORMATION STATEMENT...
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:30 AM CDT | Heat Advisory | OAX | Antelope, Cedar, Knox | 17 hr |
Nearby
Heat Advisories in Nebraska, 2021Heat Advisories in Iowa, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.